Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

High BP, cholesterol, osteoporosis. MRI shows white matter disease. Treatment?

Hi Doctor XXXXXXX

My wife who is 70 years of age,about 105 pounds in weight and five foot and two inches in height.She is on medication for high blood pressure, high cholesterol and oesteoporosis.She has mobility problem dawdling. An MRI scan shows some areas of "white matter disease". Waiting to see the consultant.Please tell me Is there any treatment for this illness? and what causes this illness.Many thanks.

Srinivas
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Neurologist 's  Response
Nov 2013
Hi,

Thank you for posting your query.

I have noted that your wife's MRI brain report has shown features of white matter disease.

White matter disease in brain is usually due to reduced blood flow to the brain.

In her case, it is most likely due to her high cholesterol and high blood pressure.

Treatment consists of using blood thinners such as aspirin, and controlling the risk factors (high cholesterol and blood pressure in her case).

There is no need to worry, as she would improve with proper treatment.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/

Answered: Fri, 11 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor